Saterdag, 06 April 2013

Prescription medications can cause hair loss in women

As female hair loss continues to grow, many women visit doctor asking “a pill to stop my hair fall out.” Pills have become expected and accepted form of treatment for almost every ailment, but rather than leave with a prescription to cure the problem can learn that a drug may have caused the problem in the first place.

Prescription drugs for both physical and psychological ailments are steadily increasing, especially among women. Although hair loss drug-induced is common, many women are not aware of this potential side effect when handed their prescriptions. Because the shedding usually begins two to four months (or more) after the drug was introduced into the system, the Association cannot be immediately recognized. Although it is not listed as a side effect, any medication can cause hair loss in some people.

Telogen effluvium is the most common form of hair loss drug-induced. Any kind of stress that makes our system to adapt can cause telogen effluvium. When a new pharmaceutical substance is introduced into the body, different physiological changes occur. If the body has a difficult time adapting to the changes, the hair growth cycle can become disrupted, resulting in bloodshed known as telogen effluvium. Shedding may be short-lasting if the body has relatively quickly. If the condition persists for six months or more, changes in medicine or dose under medical supervision can help solve the problem.

Prescription drugs can trigger the androgenetic alopecia or alopecia areata in those who are genetically predisposed to such conditions.

NUTRITIONAL DEFICIENCIES

Medications can deplete or interfere with the absorption of nutrients that are vital for the growth of healthy hair. A deficiency in one or more of these nutrients can cause hair loss. Unfortunately this information is often not readily detected when the prescription is written or filled.

Women must take it upon themselves to investigate thoroughly any pharmaceuticals they intend to take. Fortunately, it’s pretty easy to obtain information on availability of nutrients to specific drugs. If this is a concern, increasing nutrients compromise through diet or supplementation can be an option.

For example, oral contraceptives and other forms of hormonal contraception may impair vitamins B2, B6, B12, vitamin C, folic acid, magnesium, zinc and the amino acid l-tyrosine. Oral acne medication can cause biotin deficiency. Antibiotics reduce the beneficial flora and may create deficiencies in biotin, several B vitamins and vitamin k. Some researchers believe that more medication side effects are caused by nutritional deficiencies that create.

HORMONAL CHANGES

Healthy hair growth depends on an intricate hormonal balance system. Drugs that alter the hormonal environment as hormone replacement therapy, birth control, fertility treatments, etc. can trigger a telogen effluvium and androgenetic alopecia and alopecia areata in some people.

Some experts believe that the reason we’re seeing younger women and younger men with early onset androgenetic alopecia is caused by increased use of birth control from a previous era. It’s becoming more common for girls as young as thirteen to use birth control for acne, premenstrual cramps and mood swings.

It is important to note that these types of treatments are also used in certain circumstances to help reverse hair loss disorders.

Medications can also cause the breakup, change in texture and color. Working closely with the prescriber and educate yourself can help prevent side effects such as shedding, breakage, thinning and undesirable texture changes.

Geen opmerkings nie:

Plaas 'n opmerking